Alert archive / Oklahoma / Tornado Warnings in 2010

Tornado Warning 3, NWS Tulsa, OK

May 10, 2010Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at May 10, 2010, 5:18 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2010, 5:18 PM CDT (22:18 UTC)
Expired
May 10, 2010, 6:00 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:25 PM CDTTSTM WND GST 65Burbank, OKBURBANK MESONET...ENDING AT 525 PM
May 10, 5:30 PM CDTTSTM WND GST 647 Sw Burbank, OKBURBANK MESONET...ENDING 530 PM
May 10, 5:32 PM CDTHAIL 17 W Pawhuska, OK
May 10, 5:41 PM CDTTORNADO8 W Pawhuska, OKTOUCHDOWN NEAR HIGHWAY 60 AND 80 ROAD.
May 10, 5:46 PM CDTTORNADO1 Nw Pawhuska, OKBRIEF TOUCHDOWN IN OPEN AREA ON NORTHWEST SIDE OF CITY. OBSERVED BY SEVERAL PERSONS.
May 10, 5:50 PM CDTTORNADO5 Nne Pawhuska, OKBRIEF TOUCHDOWN IN OPEN AREA NEAR HIGHWAY 99 AND 60.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:25 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 677 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
677 m²/s²
0-3 km storm-relative helicity
749 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WFUS54 KTSA 102218
TORTSA
OKC113-117-102300-
/O.NEW.KTSA.TO.W.0003.100510T2218Z-100510T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT MON MAY 10 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 514 PM CDT...A SEVERE THUNDERSTORM WITH A HISOTRY OF PRODUCING A
  TORNADO WAS LOCATED 9 MILES WEST OF FAIRFAX...MOVING EAST AT 40
  MPH. THIS IS A DANGEROUS STORM...TAKE COVER NOW!

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BURBANK...FAIRFAX...FORAKER...PAWHUSKA...PEARSONIA...SHIDLER AND
  WYNONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

&&

LAT...LON 3654 9619 3651 9689 3656 9692 3656 9690
      3659 9690 3660 9691 3660 9695 3666 9698
      3700 9635 3700 9627
TIME...MOT...LOC 2218Z 261DEG 36KT 3659 9682

$$
3 follow-up statements
840 
WWUS54 KTSA 102228
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT MON MAY 10 2010

OKC117-102238-
/O.CAN.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
PAWNEE OK-
528 PM CDT MON MAY 10 2010

...THE TORNADO WARNING FOR PAWNEE COUNTY IS CANCELLED...

LAT...LON 3654 9619 3656 9671 3662 9681 3673 9681
      3700 9635 3700 9627
TIME...MOT...LOC 2228Z 261DEG 36KT 3665 9671

$$

OKC113-102300-
/O.CON.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
OSAGE OK-
528 PM CDT MON MAY 10 2010

...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY CONTINUES...

AT 525 PM CDT...NWS METEOROLOGISTS CONTINUED TO TRACK A SEVERE
THUNDERSTORM WITH A HISTORY OF PRODUCING A TORNADO LOCATED NEAR
BURBANK...MOVING EAST AT 40 MPH. THIS VERY DANGEROUS STORM HAS A
HISTORY OF PRODUCING A TORNADO...TAKE COVER NOW!

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SHIDLER...
PEARSONIA...PAWHUSKA...NELAGONEY AND PERSHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
OSAGE COUNTY.

&&

LAT...LON 3654 9619 3656 9671 3662 9681 3673 9681
      3700 9635 3700 9627
TIME...MOT...LOC 2228Z 261DEG 36KT 3665 9671

$$
825 
WWUS54 KTSA 102242
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT MON MAY 10 2010

OKC113-102300-
/O.CON.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
OSAGE OK-
542 PM CDT MON MAY 10 2010

...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY CONTINUES...

AT 538 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED 9 MILES WEST OF
PAWHUSKA...MOVING NORTHEAST AT 50 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PEARSONIA...PAWHUSKA...PERSHING AND NELAGONEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!

A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
OSAGE COUNTY.

&&

LAT...LON 3654 9619 3657 9649 3667 9664 3681 9667
      3700 9635 3700 9627
TIME...MOT...LOC 2242Z 238DEG 45KT 3671 9644

$$
863 
WWUS54 KTSA 102249
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT MON MAY 10 2010

OKC113-102300-
/O.CON.KTSA.TO.W.0003.000000T0000Z-100510T2300Z/
OSAGE OK-
549 PM CDT MON MAY 10 2010

...THE TORNADO WARNING FOR CENTRAL OSAGE COUNTY CONTINUES...

AT 546 PM CDT...NWS METEOROLOGISTS AND STORM SPOTTERS CONTINUED TO
TRACK A VERY DANGEROUS TORNADO LOCATED NEAR PAWHUSKA...MOVING
NORTHEAST AT 50 MPH. A TORNADO HAS BEEN CONFIRMED...TAKE COVER NOW!

THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR
MORE SUBSTANTIAL SHELTER. AVOID WINDOWS!

A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
OSAGE COUNTY.

&&

LAT...LON 3665 9621 3665 9641 3671 9653 3682 9658
      3700 9635 3700 9627
TIME...MOT...LOC 2249Z 244DEG 42KT 3672 9635

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 4:46 PM CDT, 32 minutes earlier.

Area forecast discussion, May 10, 4:46 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT MON MAY 10 2010

...MESOSCALE UPDATE...

.DISCUSSION...
THE MESOCYCLONE OF THE NOBLE COUNTY SUPERCELL EXTRAPOLATES TO
THE OSAGE AND PAWNEE COUNTY LINES AT 455 PM.  THE SURFACE-
BASED CAPE IS AROUND 1700 J/KG NEAR THE CELL...DROPPING TO
1200 J/KG AT THE OSAGE AND PAWNEE COUNTY LINES AND THEN TO
AROUND 750 J/KG DEEPER INTO OSAGE COUNTY.  THE CELL
SHOULD WEAKEN AND OR BECOME INCREASINGLY ELEVATED AS IT
MOVES DEEPER INTO OSAGE COUNTY.

STORM-RELATIVE HELICITIES OF 900 M2/S2...45 KT OF 0 TO 1 KM SHEAR
AND AN EXCELLENT HODOGRAPH SUGGEST THE CELL WILL HAVE
TORNADO POTENTIAL UNTIL IT CAN GET SEVERAL MILES INTO OSAGE
COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, May 10, 5:05 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010

...VIOLENT TORNADOES POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
        ACROSS EASTERN OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
        FORT SMITH LINE.

SIGNIFICANT WINDS.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.

ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.

ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK.  FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:01 PM CDTSpecial Weather StatementTSAOsage44 min
May 9, 7:19 PM CDTSpecial Weather StatementTSALatimer41 min
May 9, 7:47 PM CDTSpecial Weather StatementTSANowata58 min
May 9, 7:58 PM CDTSpecial Weather StatementTSALeFlore62 min
May 9, 10:12 PM CDTSpecial Weather StatementTSAMcIntosh63 min
May 9, 11:00 PM CDTSpecial Weather StatementTSAMuskogee60 min
May 9, 11:41 PM CDTSpecial Weather StatementTSASequoyah64 min
May 10, 12:20 AM CDTSpecial Weather StatementTSAPushmataha40 min
May 10, 1:12 AM CDTSpecial Weather StatementTSALeFlore33 min
May 10, 8:11 AM CDTSpecial Weather StatementTSAPushmataha49 min
May 10, 4:33 PM CDTTornado WarningTSAOsage, Pawnee57 min
May 10, 5:43 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee31 min
May 10, 6:02 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee58 min
May 10, 6:04 PM CDTSpecial Weather StatementTSAWashington26 min
May 10, 6:16 PM CDTTornado WarningTSAOsage44 min
May 10, 6:20 PM CDTTornado WarningTSAOkfuskee40 min
May 10, 6:38 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee67 min
May 10, 6:53 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner37 min
May 10, 6:53 PM CDTTornado WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg52 min

Nearby

Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.